Michigan, 2015

Tornadoes and Damaging Winds in Michigan, June 22 to 23, 2015

June 22 to 23, 2015 · NWS DTX · 17 events in 8 counties and zones

Two rounds of severe thunderstorms impacted southeast Michigan. First round occurred during the afternoon hours, with the stronger second round occurring around and just after Midnight, spawning four tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$1.4 million
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Two rounds of severe thunderstorms impacted southeast Michigan. First round occurred during the afternoon hours, with the stronger second round occurring around and just after Midnight, spawning four tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 22, 2:37 PM EST, 13 minutes earlier.

Area forecast discussion, Jun 22, 2:37 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
337 PM EDT MON JUN 22 2015

.SHORT TERM...TONIGHT

MASSIVE MCS OVER THE MIDWEST/WESTERN GREAT LAKES THIS MORNING HAS
BEEN WEAKENING/DIMINISHING THROUGH THE DAY AS IT TRACKS INTO LOWER
MICHIGAN...WITH IR CLOUD TOPS WARMING. LOW TO MODERATE INSTABILITY
OVER SOUTHEAST MICHIGAN THIS AFTERNOON...MLCAPES OF 500-1500 J/KG
WITH WARM FRONTAL ARM AT THE LEAD EDGE OF THE GOOD 0-6 KM BULK
SHEAR BACK ACROSS LAKE MICHIGAN. SURFACE WINDS HAVE VEERED TO THE
SOUTH-SOUTHWEST OVER SOUTHEAST MICHIGAN WHICH WILL GENERALLY
MINIMIZE TORNADO THREAT...BUT LOCALIZED BACK FLOW REMAINS
POSSIBLE. THE SEVERE THUNDERSTORM WATCH GOES UNTIL 9 PM...BUT MAY
BE DROPPED EARLY AS THE CENTER OF THE MCV WORKS EAST OF OUR
AREA...AND WE RESIDE IN THE SUBSIDENCE WAKE.

ATTENTION THEN TURNS TO THE ACTUAL COLD FRONT...DRIVEN SOUTHEAST BY
THE IMPRESSIVE NORTHERN STREAM UPPER LEVEL WAVE/CIRCULATION WORKING
THROUGH NORTHERN MINNESOTA AT THE PRESENT TIME. THE COLD FRONT LOOKS
TO BE ARRIVING CLOSE TO MIDNIGHT. 12Z EURO SHOWS GOOD DEEPENING OF
THE SURFACE LOW TACKING INTO ONTARIO...AND SHOULD HELP ACCELERATE
THE COLD FRONT OFF THE EAST...CERTAINTY DRYING OUT BY 12Z TUESDAY.
SEVERE THUNDERSTORM CHANCES TONIGHT ARE DEPENDENT ON THE AMOUNT OF
RECOVERY THIS EVENING...AS INCREASING HEIGHT FALLS AND LOW LEVEL JET
(50 KNOTS AT 850 MB) CERTAINLY ARGUES FOR SEVERE THREAT. THROW IN
THE FACT INSTABILITY REMAINS MODERATE TO HIGH (MLCAPES 2500+ J/KG
PER 18Z SPC ANALYSIS) ACROSS WESTERN OHIO VALLEY AND SOME ADVECTION
TAKES PLACE INTO EXTREME SOUTHERN LOWER MICHIGAN...WILL NEED TO
CLOSELY MONITOR UPSTREAM DEVELOPMENT WHICH COULD POTENTIALLY LEAD TO
BIG WIND THREAT.

&&

.LONG TERM...TUESDAY THROUGH MONDAY

FOLLOWING THE COLD FRONT TONIGHT...HIGH PRESSURE WILL DEVELOP OVER
LOWER MICHIGAN FOR TUESDAY. THE SURFACE HIGH WILL BE WEAK AND THE
UPPER RIDGE WILL BE LOW AMPLITUDE AND PROGRESSIVE BUT GOOD ENOUGH TO
KEEP SE MICHIGAN DRY THROUGH TUESDAY NIGHT. COOLER AND LESS HUMID NW
WIND WILL KNOCK MAX TEMPS DOWN A CATEGORY OR TWO INTO THE UPPER 70S
AND LOWER 80S.

WEDNESDAY WILL BE THE TRANSITION DAY INTO THE NEXT ROUND OF ACTIVE
WEATHER. SE MICHIGAN WILL BE IN BETWEEN A BACKDOOR FRONT OVER THE
NORTHERN GREAT LAKES AND THE PRIMARY FRONTAL ZONE STILL OVER THE
OHIO VALLEY. LOW AMPLITUDE SHORT WAVE ENERGY IN THE UPPER LEVEL
WESTERLIES WILL HAVE LOW PREDICTABILITY IN THE MODEL DATA BUT THERE
IS GENERAL AGREEMENT IN A PATTERN OF ELEVATED SHOWERS/WEAK STORMS
WEDNESDAY NIGHT INTO EARLY THURSDAY. THE MAIN QUESTION IS WHETHER
LOW PRESSURE WILL BE STRONG ENOUGH TO PULL THE PRIMARY OHIO VALLEY
FRONT BACK NORTH INTO LOWER MICHIGAN LATER THURSDAY INTO THURSDAY
NIGHT. THE PREPONDERANCE OF 12Z MODEL SOLUTIONS INDICATES A WEAKER
WAVE RIPPLING ALONG THE FRONT AS IT LINGERS SOUTH OF THE OHIO
BORDER. EVEN WITHOUT THE OTHER SOLUTIONS AS SUPPORT...THE GFS
APPEARS TO SUFFER FROM OVER-DEVELOPED SURFACE FEATURES DUE TO
UPSCALE GROWTH OF CONVECTION. IT DOES OUTLINE WHERE THE UNCERTAINTY
WILL BE IN THE FORECAST DURING THIS TIME PERIOD...MAINLY IN THE
POSSIBILITY OF A FARTHER NORTH TRACK OF A WEAKER WAVE THAT WOULD
FOCUS GREATER COVERAGE OF CONVECTION OVER OUR AREA IN LATER
FORECASTS.

A FEW LINGERING SHOWERS COULD BE POSSIBLE EARLY FRIDAY MORNING AS
LOW LEVEL MOISTURE STICKS AROUND AND THE DEPARTING LOW PRESSURE
TRACKS EASTWARD. HIGH PRESSURE THEN BUILDS INTO THE REGION DURING
THE DAY ON FRIDAY AND LASTS THROUGH SUNDAY. THIS WILL RESULT IN DRY
CONDITIONS THROUGH THE WEEKEND. HIGH TEMPERATURES WILL HOLD
STEADY IN THE MID 70S FRIDAY THROUGH SUNDAY. OVERNIGHT LOW
TEMPERATURES WILL ALSO HOLD IN THE UPPER 50S TO 60S THROUGH SUNDAY
NIGHT.

&&

.MARINE...

THE MARINE HAZARDS PRESENTED BY THE SEVERE THUNDERSTORM PATTERN
REMAIN VALID THROUGH TONIGHT. SMALL CRAFT ADVISORIES ALSO REMAIN
IN EFFECT AS SOUTHERLY WINDS INCREASE TODAY AHEAD OF STRONG LOW
PRESSURE TRACKING THROUGH LAKE SUPERIOR TONIGHT. THERE WILL ALSO
BE A PERIOD OF STRONGER WEST TO NORTHWEST WINDS ALONG AND BEHIND
THE ASSOCIATED COLD FRONT TONIGHT INTO TUESDAY. GUST POTENTIAL
WILL BE LIMITED SOMEWHAT BY STABILITY OVER THE COOLER WATER OVER
THE OPEN WATERS...HOWEVER THERE WILL BE POTENTIAL FOR GUSTS OF 25
TO 30 KNOTS OVER ALL MARINE AREAS...EITHER IN THE SOUTHERLY FLOW
AHEAD OF THE FRONT OR IN THE WEST/NORTHWEST FLOW BEHIND THE FRONT.
THE WIND WILL DECREASE TUESDAY AFTERNOON AS HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.AVIATION...ISSUED 1237 PM EDT MON JUN 22 2015

STILL LOOKS LIKE TWO ROUNDS OF STRONG TO SEVERE CONVECTIVE EPISODES
IMPACTING SOUTHEAST MICHIGAN...FIRST ONE THIS AFTERNOON...WITH
THE SECOND ONE AROUND MIDNIGHT. WITH WARM FRONT LIFTING NORTH THIS
AFTERNOON...NORTHERN TAF SITES WILL BE IMPACTED THE LONGEST.
CONFIDENCE ACROSS DTW/DET/YIP IS NOT AS HIGH...BUT THE FORECAST
WILL CONTINUE TO REFLECT A TEMPO FOR THUNDERSTORMS. TONIGHT WITH
THE COLD FRONT...SOUTHERN TAF SITES WILL LIKELY BE IN ACTIVITY THE
LONGEST...BUT WINDS SHIFTING TO THE WEST WILL ALLOW FOR CLEARING
ALL TAF SITES VERY LATE TONIGHT. PROBABLY ENOUGH RESIDUAL LOW
LEVEL MOISTURE TOMORROW AROUND TO SUPPORT MODEST SCT CU UP.

FOR DTW...THERE IS A CHANCE INITIAL ROUND OF THUNDERSTORMS WILL PASS
JUST TO NORTH THIS AFTERNOON. AS THE DAY WEARS ON...SOUTHWEST WINDS
WILL INCREASE...WITH THE POTENTIAL OF GUSTS TOPPING AT OR ABOVE 25
KNOTS WITHIN THE WARM SECTOR.  HIGHER CONFIDENCE IN THUNDERSTORMS
TONIGHT WITH THE MAIN COLD FRONT.

//DTW THRESHOLD PROBABILITIES...

* MEDIUM FOR CIG AOB 5KFT THROUGH EARLY THIS EVENING...HIGH
  TONIGHT...LOW TOMORROW MORNING.

* LOW TO MEDIUM TSTORMS WILL IMPACT KDTW AIRSPACE LATE THIS
  AFTERNOON INTO EARLY THIS EVENING...MEDIUM TO HIGH OVERNIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.

LAKE HURON...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 AM EDT TUESDAY
     FOR LHZ421-422-441>443.

LAKE ST CLAIR...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 AM EDT TUESDAY
     FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 AM EDT TUESDAY
     FOR LEZ444.

&&

SHORT TERM...SF
LONG TERM....BT/RK
MARINE.......BT
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 22, 10:15 AM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1115 AM EDT MON JUN 22 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-230730-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1115 AM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT SEVERE WEATHER EPISODE WILL POTENTIALLY IMPACT
SOUTHEAST MICHIGAN AS EARLY AS THIS AFTERNOON AND PERSISTING
UNTIL LATE TONIGHT. THE FIRST WAVE OF POTENTIAL SEVERE
THUNDERSTORMS WILL OCCUR AS A WARM FRONT LIFTS THROUGH THE AREA.
THE SECOND AS THE CORRESPONDING COLD FRONT SWEEPS THROUGH LATE.

FOR THIS AFTERNOON AND EVENING, THE PRIMARY HAZARD WILL BE WIND
GUSTS TO 70 MPH FOLLOWED BY HAIL TO ONE INCH IN DIAMETER. THERE IS A
LOW CHANCE FOR TORNADOES AND SLIGHTLY LARGER HAIL TO GOLF BALL SIZE.
THE PRIMARY THREAT WILL BETWEEN 4 PM AND 8 PM.

FOR TONIGHT, SIGNIFICANT WIND GUSTS TO 70 MPH, HAIL TO GOLF BALL
SIZE, FLOODING RAIN AND ISOLATED TORNADOES ARE POSSIBLE. THE TIME OF
GREATEST ACTIVITY LOOKS TO BE NEAR OR JUST AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION IS LIKELY.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-230730-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1115 AM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT SEVERE WEATHER EPISODE WILL POTENTIALLY IMPACT
SOUTHEAST MICHIGAN AS EARLY AS THIS AFTERNOON AND PERSISTING
UNTIL LATE TONIGHT. THE FIRST WAVE OF POTENTIAL SEVERE
THUNDERSTORMS WILL OCCUR AS A WARM FRONT LIFTS THROUGH THE AREA.
THE SECOND AS THE CORRESPONDING COLD FRONT SWEEPS THROUGH LATE.

FOR THIS AFTERNOON AND EVENING, THE PRIMARY HAZARD WILL BE WIND
GUSTS TO 70 MPH FOLLOWED BY HAIL TO ONE INCH IN DIAMETER. THERE IS A
LOW CHANCE FOR TORNADOES AND SLIGHTLY LARGER HAIL TO GOLF BALL SIZE.
THE PRIMARY THREAT WILL BETWEEN 4 PM AND 8 PM.

FOR TONIGHT, SIGNIFICANT WIND GUSTS TO 70 MPH, HAIL TO GOLF BALL
SIZE, FLOODING RAIN AND ISOLATED TORNADOES ARE POSSIBLE. THE TIME OF
GREATEST ACTIVITY LOOKS TO BE NEAR OR JUST AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION IS LIKELY.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 22, 1:12 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
212 PM EDT MON JUN 22 2015

MIZ048-053-054-060>062-068-069-075-221900-
LIVINGSTON MI-TUSCOLA MI-BAY MI-GENESEE MI-SAGINAW MI-WASHTENAW MI-
OAKLAND MI-SHIAWASSEE MI-LAPEER MI-
212 PM EDT MON JUN 22 2015

...SPECIAL WEATHER STATEMENT...

AT 211 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR CARSON CITY TO 6 MILES WEST OF
OWOSSO TO NEAR CHELSEA...AND MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  OWOSSO...DEXTER AND PINCKNEY AROUND 215 PM EDT.
  CORUNNA AND HENDERSON AROUND 220 PM EDT.
  HAMBURG AND OAKLEY AROUND 225 PM EDT.
  CHESANING AND WHITMORE LAKE AROUND 230 PM EDT.
  NEW LOTHROP...SOUTH LYON AND SALEM AROUND 235 PM EDT.
  FLUSHING...MILFORD...NORTHVILLE...MONTROSE AND MERRILL AROUND 240
PM EDT.
  NOVI...CLIO...MOUNT MORRIS AND BEECHER AROUND 245 PM EDT.
  BIRCH RUN AND WEST BLOOMFIELD AROUND 250 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UNADILLA...NELSON...
DEERFIELD TOWNSHIP...HAZEL PARK...ARTHUR...WATERFORD...BUENA VISTA
TOWNSHIP...FOSTORIA...SHIAWASSEE NATIONAL WILDLIFE REFUGE AND
CHILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4348 8437 4348 8417 4357 8417 4363 8403
      4340 8313 4246 8309 4244 8355 4238 8355
      4231 8400 4259 8414 4277 8416 4278 8424
      4299 8436
TIME...MOT...LOC 1811Z 243DEG 46KT 4324 8477 4301 8430 4234 8397

MANN
Special weather statement, Jun 22, 2:17 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
317 PM EDT MON JUN 22 2015

MIZ061-068-222000-
LIVINGSTON MI-GENESEE MI-
317 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR GENESEE AND LIVINGSTON COUNTIES
UNTIL 400 PM EDT...

AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FLUSHING TO NEAR
STOCKBRIDGE...AND MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FLUSHING...SWARTZ CREEK AND LENNON AROUND 320 PM EDT.
  CLIO...MOUNT MORRIS AND BEECHER AROUND 325 PM EDT.
  FLINT AND BURTON AROUND 330 PM EDT.
  DAVISON...PINCKNEY AND OTISVILLE AROUND 335 PM EDT.
  HAMBURG AND OTTER LAKE AROUND 340 PM EDT.
  BRIGHTON AND WHITMORE LAKE AROUND 345 PM EDT.
  SOUTH LYON AROUND 350 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UNADILLA...
LAKELAND...DEERFIELD TOWNSHIP...TYRONE TOWNSHIP...ATLAS...HELL...
CHILSON...GENESEE...RANKIN AND ISLAND LAKE STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4278 8392 4313 8393 4322 8346 4288 8345
      4287 8369 4243 8366 4242 8414 4277 8416
TIME...MOT...LOC 1917Z 263DEG 52KT 4307 8389 4246 8429

MANN
Special weather statement, Jun 22, 2:39 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 PM EDT MON JUN 22 2015

MIZ049-054-055-222030-
SANILAC MI-TUSCOLA MI-HURON MI-
339 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANILAC...HURON AND
NORTHEASTERN TUSCOLA COUNTIES UNTIL 430 PM EDT...

AT 339 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SEBEWAING TO 7 MILES
SOUTHWEST OF ARGYLE...AND MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ARGYLE AROUND 350 PM EDT.
  DECKERVILLE AND PIGEON AROUND 355 PM EDT.
  ELKTON AROUND 400 PM EDT.
  BAD AXE AROUND 405 PM EDT.
  FORESTVILLE AROUND 410 PM EDT.
  PORT AUSTIN AND KINDE AROUND 415 PM EDT.
  PORT HOPE AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDMAN...PINNEBOG...
RAPSON...COLWOOD...PARISVILLE...TYRE...BACH...HURON CITY...VERONA AND
BAY PORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4403 8282 4399 8274 4383 8263 4351 8257
      4341 8303 4370 8350 4381 8341 4383 8345
      4383 8339 4386 8345 4385 8338 4388 8342
      4388 8341 4385 8337 4390 8333 4391 8337
      4397 8326 4400 8307 4407 8297
TIME...MOT...LOC 1939Z 242DEG 43KT 4375 8348 4348 8305

MANN
Special weather statement, Jun 22, 2:43 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 PM EDT MON JUN 22 2015

MIZ061-062-068>070-075-076-222045-
LIVINGSTON MI-GENESEE MI-MACOMB MI-WASHTENAW MI-OAKLAND MI-WAYNE MI-
LAPEER MI-
343 PM EDT MON JUN 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAPEER...SOUTHERN
GENESEE...MACOMB...LIVINGSTON...WAYNE...WASHTENAW AND OAKLAND
COUNTIES UNTIL 445 PM EDT...

AT 343 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GOODRICH TO NEAR CEMENT
CITY...AND MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GOODRICH AND ORTONVILLE AROUND 350 PM EDT.
  OXFORD AROUND 355 PM EDT.
  MANCHESTER AROUND 405 PM EDT.
  ALMONT AROUND 410 PM EDT.
  SALINE AND ARMADA AROUND 420 PM EDT.
  MILAN AND MEMPHIS AROUND 425 PM EDT.
  WILLIS AROUND 430 PM EDT.
  BELLEVILLE AROUND 435 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DEERFIELD
TOWNSHIP...BRIDGEWATER...CHILSON...PINCKNEY STATE RECREATION AREA...
LINCOLN PARK...STONEY CREEK METRO PARK...LEONARD...WHITTAKER...NEW
BOSTON AND WIXOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4257 8281 4251 8288 4241 8289 4224 8314
      4209 8315 4209 8316 4219 8315 4207 8319
      4209 8329 4208 8413 4261 8415 4278 8402
      4278 8392 4290 8393 4294 8298 4289 8298
      4289 8274 4281 8273
TIME...MOT...LOC 1943Z 264DEG 48KT 4290 8352 4209 8441

MANN

The radar

The Detroit radar (KDTX), 67 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 6 tornado. Local standard time, as filed.

Thunderstorm Wind, Washtenaw

When
June 22, 2:50 PM EST
Where
Washtenaw County, 2.06 mi NW of Guthrie
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.320, -84.100

Eight trees were uprooted.

Thunderstorm Wind, Washtenaw

When
June 22, 2:55 PM EST
Where
Washtenaw County, 3.14 mi WSW of Hudson Mills
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.370, -83.980

A two foot diameter tree was reported blown down.

Tornado, Saginaw

When
June 22, 9:00 PM EST to 9:03 PM EST
Where
Saginaw County, 2.87 mi E of Birch Run to 4.93 mi SSE of Frankenmuth Arpt
Rating
EF0
Path length
2.41 mi
Path width
250 yd
Continued into
Tuscola, Mi (DTX)
Injuries
2 direct, 0 indirect
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
43.254, -83.743

A tornado touched down just west of Pine Ridge RV Campground in far southeast Saginaw county and tracked generally east along Birch Run Road, lifting near Mcpherson Road in Tuscola County 2 miles south of Millington. Trees were blown down and shingles were observed off houses. The tornado peaked in intensity near Buell and Belsay Roads, with estimated wind speeds up to 115 mph. Major structure damage occurred to one house, with another home suffering damage to roof and wall. Two minor injuries occurred at the campground. The total path length of the tornado ended up being around 11.2 miles, with 2.4 miles occurring in Saginaw County.

Tornado, Tuscola

When
June 22, 9:03 PM EST to 9:17 PM EST
Where
Tuscola County, 4.96 mi SSW of Tuscola to 1.38 mi N of Millington Arpt
Rating
EF2
Path length
8.86 mi
Path width
250 yd
Property damage
$550,000
Reported by
NWS Storm Survey
Coordinates
43.251, -83.696

A tornado touched down just west of Pine Ridge RV Campground in far southeast Saginaw county and tracked generally east along Birch Run Road, lifting near Mcpherson Road in Tuscola County 2 miles south of Millington. Trees were blown down and shingles were observed off houses. The tornado peaked in intensity near Buell and Belsay Roads, with estimated wind speeds up to 115 mph. Major structure damage occurred to one house, with another home suffering damage to roof and wall. Two minor injuries occurred at the campground. The total path length of the tornado ended up being around 11.2 miles, with 2.4 miles occurring in Saginaw County.

Tornado, Tuscola

When
June 22, 9:07 PM EST to 9:08 PM EST
Where
Tuscola County, 3.66 mi ESE of Deford to 4.68 mi ESE of Deford
Rating
EF0
Path length
1.06 mi
Path width
250 yd
Continued into
Sanilac, Mi (DTX)
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
43.503, -83.131

A tornado touched briefly down in Tuscola county, then tracked mostly in a west to east direction parallel to and just south of Deckerville road in Sanilac County. Most damage along the path was rated EF0 intensity and below 85 mph, bringing down trees and power lines. However, a pocket of EF1 damage occurred with maximum intensity around 110 mph on the north side of Decker, extending west toward the Tuscola Border. Major damage occurred to Devor Dairy Farm. The total path length of the tornado came in close to 23 miles, with just 1 mile of the path length occurring in Tuscola County.

Tornado, Sanilac

When
June 22, 9:08 PM EST to 9:44 PM EST
Where
Sanilac County, 2.62 mi NW of Hemans to 2.84 mi E of Deckerville Nauman A
Rating
EF1
Path length
21.88 mi
Path width
250 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
43.501, -83.110

A tornado touched briefly down in Tuscola county, then tracked mostly in a west to east direction parallel to and just south of Deckerville road in Sanilac County. Most damage along the path was rated EF0 intensity and below 85 mph, bringing down trees and power lines. However, a pocket of EF1 damage occurred with maximum intensity around 110 mph on the north side of Decker, extending west toward the Tuscola Border. Major damage occurred to Devor Dairy Farm. The total path length of the tornado came in close to 23 miles, with just 1 mile of the path length occurring in Tuscola County.

Thunderstorm Wind, Lapeer

When
June 22, 10:54 PM EST
Where
Lapeer County, Almont
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.920, -83.030

Numerous trees uprooted.

Tornado, St. Clair

When
June 22, 10:55 PM EST to 10:56 PM EST
Where
St. Clair County, 0.48 mi NNW of Riley Center to 0.66 mi NE of Riley Center
Rating
EF0
Path length
0.63 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
42.957, -82.822

A brief tornado of EF-0 rating occurred along Hill Road between Eagling and Braidwood in Saint Clair County. This tornado was on the ground for about a minute and had maximum wind speeds estimated around 75 mph, blowing trees over and damaging a roof on a shed. A deck was also blown over.

Thunderstorm Wind, Washtenaw

When
June 22, 11:43 PM EST
Where
Washtenaw County, 3.36 mi ENE of Dover
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.420, -83.840

Trees reported down.

Thunderstorm Wind, Washtenaw

When
June 22, 11:53 PM EST
Where
Washtenaw County, 3.14 mi WNW of Hudson Mills
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.390, -83.980

A one foot diameter tree reported blown down.

Tornado, Washtenaw

When
June 23, 12:31 AM EST to 12:38 AM EST
Where
Washtenaw County, 0.59 mi NNW of Rowes Corner to 2.75 mi WNW of Bridgewater
Rating
EF1
Path length
4.33 mi
Path width
100 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
42.188, -84.032

A tornado downed down just east of M-52 and North of Bethel Church Road. The tornado tracked toward the east parallel to Bethel Church Road and lifted just east of Lima Center Road. A consistent path of tree damage was identified between homesteads. Damage to roofing and siding material of homes occurred along the path. Peak intensity up to 100 mph occurred at Bethel Church and Ernst Road where the garage of a home was swept from its foundation.

Thunderstorm Wind, Washtenaw

When
June 23, 12:41 AM EST
Where
Washtenaw County, 1.02 mi E of Pittsfield
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.200, -83.700

Multiple trees reported down.

Thunderstorm Wind, Washtenaw

When
June 23, 12:41 AM EST
Where
Washtenaw County, 1.24 mi SE of Saline
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.160, -83.750

A ten inch diameter tree was uprooted.

Thunderstorm Wind, Washtenaw

When
June 23, 12:45 AM EST
Where
Washtenaw County, 2 mi NNW of Ann Arbor
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.307, -83.745

Several uprooted trees and large limbs down.

Thunderstorm Wind, Wayne

When
June 23, 1:15 AM EST
Where
Wayne County, 0.69 mi N of Dearborn
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.330, -83.250

Large tree limbs blown down.

Thunderstorm Wind, Lenawee

When
June 23, 1:25 AM EST
Where
Lenawee County, 2.48 mi NE of Birdsall
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.970, -83.960

Trees and power lines reported down.

Thunderstorm Wind, Lenawee

When
June 23, 1:33 AM EST
Where
Lenawee County, 1.24 mi SW of Adrian Lenawee Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.860, -84.090

Trees reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2015Every state in 2015This day in weather historyThe tornado archive for Michigan, 2015Warnings in Michigan, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588848, 588849, 572939, 591535, 591534, 587118, 588850, 573604, 591530, 588851, 573550, 588852, 588857, 588858, 588856, 588853, 588854.